MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0 LACTOSORB SYSTEM L-SHAPE PLATE - LEFT EXTENDED; PLATE, FIXATION, BONE

BIOMET MICROFIXATION 2.0 LACTOSORB SYSTEM L-SHAPE PLATE - LEFT EXTENDED; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated report: 0001032347-2020-00255.Concomitant medical products: 2.0 lactosorb system l-shape plate - left extended, part# 915-2151, lot# 957040.2.0 lactosorb system 2.0 x 7 mm lactosorb screw, part# 915-2301, lot# 369860.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: foreign country: (b)(6).
 
Event or Problem Description
It was reported a re-operation was performed due to plate exposure five (5) months following implantation.The plate had been implanted on the maxilla at a zygomatic fracture during an open reduction and internal fixation procedure and five (5) months later the corner of the plate was exposed.No infection was reported to have occurred and the plate was removed in a revision.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered confirmed because a revision surgery was reported.The devices were not returned for investigation and no photos were provided.For these reasons, no functional testing or visual evaluations could be conducted.No x-rays, scans, photos, or physician's reports were provided.The dhr for this device was reviewed; no non-conformances were found.There are no indications of manufacturing defects.This is the only complaint regarding extrusion of the material through skin for this item# 915-2151, lot# 957040.The most likely underlying cause could not be determined.It is possible that the device was placed directly under the incision, near the skin surface.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
2.0 LACTOSORB SYSTEM L-SHAPE PLATE - LEFT EXTENDED
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10115321
Report Number0001032347-2020-00254
Device Sequence Number1762873
Product Code HRS
UDI-Device Identifier00841036054670
UDI-Public00841036054670
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992355
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberN/A
Device Catalogue Number915-2151
Device Lot Number957040
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR